Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 6, 2008, 3:20 PM EDT for Osceola County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2008, 3:20 PM EDT (19:20 UTC)
- Expired
- Apr 6, 2008, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 3:45 PM EDT | TSTM WND GST 50 | 5 Ne Lake Kissimmee, FL | 45 TO 50 MPH AT MIDDLETON FISH CAMP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 061921
SVRMLB
FLC097-062000-
/O.NEW.KMLB.SV.W.0022.080406T1920Z-080406T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SUN APR 6 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSCEOLA COUNTY IN FLORIDA.
* UNTIL 400 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF POINCIANA...OR ABOUT 10 MILES SOUTH OF WEST LAKE
TOHO...AND MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE FREQUENT
TO EXCESSIVE LIGHTNIING.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
SAINT CLOUD...HARMONY AND HOLOPAW
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2834 8093 2804 8087 2791 8137 2801 8142
2805 8141 2807 8144 2821 8150
TIME...MOT...LOC 1920Z 252DEG 22KT 2808 8134
$$
151 follow-up statement
000
WWUS52 KMLB 061949
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT SUN APR 6 2008
FLC097-062000-
/O.CON.KMLB.SV.W.0022.000000T0000Z-080406T2000Z/
OSCEOLA FL-
347 PM EDT SUN APR 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN OSCEOLA COUNTY...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF KENANSVILLE...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLOPAW
AND DEER PARK.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT LIGHTNING AND VERY
HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK
SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM
WINDOWS.
LAT...LON 2834 8093 2804 8087 2791 8137 2801 8142
2805 8141 2807 8144 2821 8150
TIME...MOT...LOC 1947Z 252DEG 22KT 2813 8116
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:17 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 6, 2:17 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 217 PM EDT SUN APR 6 2008 .DISCUSSION... ...STRONG STORMS WITH LOCALLY HEAVY RAIN INTO TONIGHT... CURRENTLY/TONIGHT...ACTIVITY DEVELOPING ACROSS NW INTERIOR PORTIONS IN ADVANCE OF NEXT IMPULE ACROSS THE GULF OF MEXICO THAT WILL TRACK TOWARD THE NRN PENINSULA OVERNIGHT. WILL CARRY LIKELY SHOWER AND THUNDERSTORM CHANCES INTO THE TONIGHT PERIOD WITH HIGHEST COVERAGE NORTHERN SECTIONS AS NEXT S/W APPROACHES IN THE SRN STREAM. COULD SEE A FEW SVR TO STRONG STORMS FROM LATE AFTERNOON INTO LATE EVENING WITH ACTIVITY CONTINUING INTO THE LATE NIGHT HOURS AS MID LVL WAVE APPROACHES. STILL THINK GFS OVERDONE WITH ITS STRONGER SFC LOW DEPICTION AND WILL LEAN TWD A SOMEWHAT WEAKER LOW PRESSURE AREA BY PASSING THE AREA LATE TONIGHT. MONDAY...WILL CONTINUE LIKELY RAIN CHANCES ACROSS SRN SECTIONS DURING THE EARLY MORNING HOURS THEN SFC WINDS SHOULD SHOULD BECOME NE/N ACROSS THE MUCH OF THE FORECAST AREA BY LATE AFTN AS SFC LOW AND MID LVL WAVE MOVE EAST OUT INTO THE ATLC. TSTM CHCS SHOULD BE MAINLY LIMITED TO SRN SECTIONS IN THE MORNING AND FAR SRN SECTIONS DURING THE AFTN HRS. IT WILL BECOME BREEZY ALONG N CSTL SECTIONS THROUGH THE DAY WITH GRADUAL CLEARING INTO AFTERNOON. .MON NIGHT-TUE NIGHT...GFS REMAINS ADAMANT IN USHERING DRIER AIR DOWN THE PENINSULA BEGINNING MON NIGHT THROUGH TUE NIGHT BEHIND THE AFOREMENTIONED FRONTAL BOUNDARY. REMAIN A BIT SKEPTICAL IF IT WILL HAPPEN THIS QUICKLY AND THEREFORE WILL LEAVE SOME POPS IN MON EVENING SOUTHWARD. HIGH PRESSURE WILL SLOWLY BUILD DOWN THE ATLC SEABOARD PROVIDING NORTHEASTERLY WINDS THROUGH THIS TIME PERIOD. WILL KEEP A SCHC FOR SHOWERS SOUTHWARD ON TUE DUE TO PROXIMITY OF BOUNDARY AND RESIDUAL MOISTURE. LOW TEMPERATURES IN THE UPPER 50S/LOWER 60S NORTH TO MIDDLE 60S SOUTH. HIGHS ON TUE UPPER 70S TO AROUND 80 DEGREES ALONG THE COAST AND LOWER 80S INLAND. .WED-SAT...(PREVIOUS DISCUSSION)...GENERAL INFLUENCE FROM ELONGATED SURFACE RIDGE ALONG THE EASTERN SEABOARD WITH LOW-LEVEL TRAJECTORIES ONSHORE VEERING SOUTHEAST INTO THU FOR FLORIDA. DEEP LAYER DRYING...BUT LOW LEVELS TO REMAIN REINFORCED DUE TO MARITIME FLOW. UPPER RIDGING ALSO IN PLACE ALONG THE SEABOARD SHOULD HELP TO DIMINISH RAIN CHANCES THROUGH THE END OF THE WEEK EXCEPT FOR A SMALL THREAT OF COASTAL SHOWERS. THE HIGH CENTER SETTLES SOUTH OFFSHORE CAROLINAS BY WEEKS END. NEXT SIGNIFICANT SYSTEM APPROACHES PANHANDLE SAT AS LOCAL ATMOSPHERE RESPONDS IN A PREFRONTAL POSTURE WITH SOUTH TO SOUTHWEST WINDS. THIS SUPPORTED BY AN IMPRESSIVE 500MB TROUGH AND CLOSED LOW DIGGING DEEP INTO THE SOUTHLAND...BUT WITH SURFACE CYCLONE FORECAST TO MOVE THROUGH THE MIDWEST. ASSOCIATED COLD FRONT ON CFL DOOR STEP SAT NIGHT. && .AVIATION...COVERAGE OF SHOWERS/TSTMS INCREASING ACROSS NRN TERMINALS (KLEE/KSFB/KMOC/KISM) WITH ACTIVITY MOVING TWD KDAB-KTIX THROUGH 19-20Z. ADDITIONAL SHRA/TSRA WILL DEVELOP VCNTY OF KMLB/KVRB FROM 20Z-24Z. SCT SHRA/TSRA EXPECTED INTO THE OVERNIGHT HRS WITH MVFR CIGS NRN TERMINALS. && .MARINE...MAIN CONCERN THROUGH TONIGHT WILL BE SCT-NMRS SHOWERS AND LIGHTNING STORMS WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING. AS SFC LOW PULLS AWAY FROM THE AREA ON MONDAY N/NE WINDS WILL INCREASE ACROSS NRN CENTRAL MARINE ZONES DURING THE AFTERNOON HRS BUILDING SEAS TO 6-7 FT ACROSS THE NRN OFFSHORE SEGMENT IN THE AFTERNOON. MON NIGHT-FRI...BIT OF A NORTHERLY SURGE MON NIGHT BEHIND THE BOUNDARY WITH NORTHEAST SPEEDS 15-20 KTS OFFSHORE (CAUTIONARY CONDITIONS) & 10-15 KTS CLOSER TOWARDS THE COAST. WINDS WILL GRADUALLY RELAX TUE-TUE NIGHT WHILE REMAINING NORTHEASTERLY. WINDS BECOME EASTERLY WED AND THEN SOUTHEASTERLY ON THU/FRI AS A HIGH PRESSURE CENTER MOVES OFF THE CAROLINA COAST AND INTO THE WESTERN ATLC. WILL KEEP SEAS CAPPED AT 6 FT OFFSHORE FOR NOW AS A DEVELOPING SWELL COMPONENT MOVES SOUTHWARD ACROSS THE COASTAL WATERS MON NIGHT AND CONTINUES THROUGH THE REMAINDER OF THE WEEK. AS A RESULT...AN ELEVATED RIP CURRENT THREAT WILL BE AROUND FROM EARLY THROUGH LATE WEEK. && .FIRE WEATHER...NO LOW RH CONCERNS THRU THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 77 62 77 / 70 30 10 10 MCO 67 83 63 82 / 70 30 10 10 MLB 68 79 67 79 / 70 50 10 20 VRB 70 81 67 80 / 60 60 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...VOLKMER LONG TERM....SEDLOCK
Hazardous weather outlook, Apr 6, 6:23 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 623 AM EDT SUN APR 6 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 623 AM EDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON WITHIN THE WARM MOIST AIRMASS CURRENTLY IN PLACE ACROSS EAST CENTRAL FLORIDA. WEST TO SOUTHWEST STEERING FLOW WILL BRING THE STORMS TOWARD THE FLORIDA EAST COAST WHERE THEY WILL INTERACT WITH THE EAST COAST SEA BREEZE. A FEW STRONG TO MARGINALLY SEVERE STORMS CONTAINING STRONG WIND GUSTS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THIS AFTERNOON. ALTHOUGH THE STRONGEST ACTIVITY IS EXPECTED PRIOR TO SUNSET... STORMS MAY PERSIST OR REDEVELOP OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. ...FLOOD IMPACT... DEEP MOISTURE AND A SLOWER STORM MOTION WILL PROMOTE LOCALLY HEAVY DOWNPOURS AND EXCESSIVE RAINFALL AMOUNTS...POSSIBLY PRODUCING 2 TO 3 INCHES OF RAINFALL THIS AFTERNOON AND TONIGHT...CAUSING TEMPORARY FLOODING OF URBAN AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... A PERSISTENT LONG PERIOD OCEAN SWELL WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. ASK A LIFEGUARD ABOUT OCEAN HAZARDS WHEN YOU ARRIVE AT THE BEACH AND DO NOT SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS WITH WIND GUSTS GREATER THAN 34 KNOTS MAY CROSS THE INTRACOASTAL WATERS...THE BARRIER ISLANDS AND INTO THE NEARSHORE ATLANTIC WATERS THIS AFTERNOON AND TONIGHT. ...WATERSPOUT IMPACT... AS STORMS APPROACH THE EAST COAST THIS AFTERNOON...DEVELOPMENT OF A FEW WATERSPOUTS WILL BE POSSIBLE OVER THE INTRACOASTAL AND NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED MONDAY BUT MAY BE CONFINED TO SOUTHERN COUNTIES. INCREASING ONSHORE WINDS AND BUILDING SEAS WILL PROVE HAZARDOUS TO SMALL CRAFT AS EARLY AS MONDAY AND CONTINUING MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, Apr 6, 3:05 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EDT SUN APR 6 2008 FLZ053-061930- OSCEOLA- 305 PM EDT SUN APR 6 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN OSCEOLA COUNTY... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTH OF POINCIANA. THE STORM WAS MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WEST LAKE TOHO AND HARMONY. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. THIS STORM MAY ALSO CONTAIN SMALL HAIL. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Apr 6, 4:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 57 min |
| Apr 6, 4:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Apr 6, 4:49 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 41 min |
| Apr 6, 5:04 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Osceola | 56 min |
| Apr 6, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 30 min |
| Apr 6, 5:41 PM EDT | Special Marine Warning | MLB | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.